MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227)
Date of Event 12/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: pt info: unknown, as information was asked but not provided.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain missing information; however, the account did not have the information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported the pre-loaded intraocular lens (iol) was implanted in the patient¿s ocular sinister (left eye) on (b)(6) 2021.The iol was explanted during a secondary surgical procedure on (b)(6) 2021 due to halo and vision issues observed during post-op exam.It was reported the patient is temporarily impaired.There was no incision enlargement and no vitrectomy.Through follow-up, additional information was received stating it is unknown if the patient was still temporarily impaired after dfr00v 19.5 iol exchange.Iol replacement information is also unknown, but the explanted iol was sent back to jjsv in the replacement lens box.Patient outcome post-lens exchange is also unknown.No further information is available.
 
Additional Manufacturer Narrative
Additional information received with product return: dfr00v iol was replaced with dib00 19.5 diopter iol.Product investigation was completed, and the following fields were updated accordingly: section d-9: device available for evaluation: yes.Section d-9: date returned to manufacturer: 13-jul-2022.Section h-3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the complaint lens was received cut in half.The lens was cleaned and, no issues that could contribute to visual disturbances could be identified.Based on the return condition of the lens, no further product evaluation could be performed.Complaint issue ¿halo vision¿ and ¿blurry vision¿ was not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the investigation results, there is no indication of a product malfunction or product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: additional information was received updating original device explant date of 07-dec-2021 which was incorrect.Correct explant date was (b)(6), 2022.Field below updated to reflect this.Section d-6b if explanted, give date: (b)(6)2022.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15023414
Report Number3012236936-2022-01801
Device Sequence Number6800823
Product Code HQL
UDI-Device Identifier05050474750661
UDI-Public(01)05050474750661(17)240810
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/10/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU195
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer07/21/2022
08/18/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date08/16/2022
08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown